HENRY SCHNEIDERMAN, M.D.; NICHOLAS ROBERT, M.D.
To the editor: Cordonnier and associates (1) suggest that acral erythema is an immune-mediated vasculitis. They cite its appearance in their two patients concomitant with vasculitic skin lesions; its resolution with corticosteroid treatment; and the histopathologic findings of a skin biopsy specimen taken from the arm. Two factors weaken their argument. The biopsy was taken from the arm, not the acral erythematous area proper; and the two areas need not reflect the same process, particularly in this patient who had a complex and multiply treated illness. Nonvasculitic causes predominate even in the rare instances when acral purpura, erythema, or gangrene
Learn more about subscription options.
Register Now for a free account.
SCHNEIDERMAN H, ROBERT N. Cancer Chemotherapy and Acral Erythema. Ann Intern Med. 1983;98:258. doi: 10.7326/0003-4819-98-2-258_1
Download citation file:
Published: Ann Intern Med. 1983;98(2):258.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only